Myocardial infarction during factor IX infusion in hemophilia B: Case report and review of the literature

Syed Muhammad Najaf, Amyn Malik, Ata Ur Rehman Quraishi, Khawar Kazmi, Ghulam Nabi Kakepoto

Research output: Contribution to journalReview articlepeer-review

5 Citations (Scopus)

Abstract

There are very few reports in the literature of acute myocardial infarction (MI) occurring during infusion of factor concentrates, particularly cryosupernatant in patients with hemophilia B. We describe a case of a 61-year-old man with hemophilia B who suffered an acute MI while receiving cryosupernatant infusion as factor replacement therapy. Cryosupernatant is rich in coagulation factor IX and contains low levels of fibrinogen and von Willebrand's factor. Factor IX and other factors present in cryosupernatant can possibly become activated during the manufacturing process causing thrombus formation in patients who are prone to it.

Original languageEnglish
Pages (from-to)604-607
Number of pages4
JournalAnnals of Hematology
Volume83
Issue number9
DOIs
Publication statusPublished - Sept 2004

Keywords

  • Cryosupernatant
  • Hemophilia B
  • Myocardial infarction

Fingerprint

Dive into the research topics of 'Myocardial infarction during factor IX infusion in hemophilia B: Case report and review of the literature'. Together they form a unique fingerprint.

Cite this